MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U35130530
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 01/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was not provided; therefore, a review of the device history records could not be performed.The return of the device is pending.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that at the completion of an angioplasty procedure in the superficial femoral artery, resistance was allegedly felt when removing the guidewire.The pta balloon and guidewire were removed as a single unit, which resulted in a tear at the access site the left common femoral artery.It was further reported that there was bleeding at the access site, for about an hour.The bleeding was stopped with astriction and no further treatment was needed.There were no further complications to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The lot number for the device was not provided; therefore, a review of the device history records could not be performed.The device has been returned for evaluation.The investigation of the reported event is currently underway.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted, as the lot number was not reported for this device.Investigation summary: the device was returned for evaluation.No visual anomalies were noted with the returned device.An in-house 0.035" guidewire was able to pass without issue through the returned catheter.Therefore, the investigation is unconfirmed for the alleged guidewire issues.The definitive root cause for the reported rupture could not be determined based upon the available information.Label review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8351115
Report Number2020394-2019-00137
Device Sequence Number2254011
Product Code LIT
UDI-Device Identifier00801741092756
UDI-Public(01)00801741092756
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU35130530
Device Catalogue NumberU35130530
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer04/02/2019
07/02/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date04/19/2019
07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;